Genetic Risk Factors in Drug-Induced Liver Injury Due to Isoniazid-Containing Antituberculosis Drug Regimens.
Cast your vote
You can rate an item by clicking the amount of stars they wish to award to this item.
When enough users have cast their vote on this item, the average rating will also be shown.
Your vote was cast
Thank you for your feedback
Thank you for your feedback
Eapen, Chundamannil E
Grove, Jane I
Lucena, M Isabel
Andrade, Raul J
Maitland-van der Zee, Anke-Hilse
Watkins, Paul B
Daly, Ann K
Aithal, Guruprasad P
MetadataShow full item record
CitationNicoletti P, Devarbhavi H, Goel A, Venkatesan R, Eapen CE, Grove JI, et al. Genetic Risk Factors in Drug-Induced Liver Injury Due to Isoniazid-Containing Antituberculosis Drug Regimens. Clinical pharmacology and therapeutics. 2020.doi:10.1002/cpt.2100.
AbstractDrug-induced liver injury (DILI) is a complication of treatment with antituberculosis (TB) drugs, especially in isoniazid (INH)-containing regimens. To investigate genetic risk factors, we performed a genomewide association study (GWAS) involving anti-TB DILI cases (55 Indian and 70 European) and controls (1,199 Indian and 10,397 European). Most cases were treated with a standard anti-TB drug regimen; all received INH. We imputed single nucleotide polymorphism and HLA genotypes and performed trans-ethnic meta-analysis on GWAS and candidate gene genotypes. GWAS found one significant association (rs117491755) in Europeans only. For HLA, HLA-B*52:01 was significant (meta-analysis odds ratio (OR) 2.67, 95% confidence interval (CI) 1.63-4.37, P = 9.4 × 10-5 ). For N-acetyltransferase 2 (NAT2), NAT2*5 frequency was lower in cases (OR 0.69, 95% CI 0.57-0.83, P = 0.01). NAT2*6 and NAT2*7 were more common, with homozygotes for NAT2*6 and/or NAT2*7 enriched among cases (OR 1.89, 95% CI 0.84-4.22, P = 0.004). We conclude HLA genotype makes a small contribution to TB drug-related DILI and that the NAT2 contribution is complex, but consistent with previous reports when differences in the metabolic effect of NAT2*5 compared with those of NAT2*6 and NAT2*7 are considered.
DescriptionTo access publisher's full text version of this article, please click on the hyperlink in Additional Links field or click on the hyperlink at the top of the page marked Download
Rights© 2020 The Authors. Clinical Pharmacology & Therapeutics published by Wiley Periodicals LLC on behalf of American Society for Clinical Pharmacology and Therapeutics.
- Polymorphism of the N-acetyltransferase 2 gene as a susceptibility risk factor for antituberculosis drug-induced hepatotoxicity in Tunisian patients with tuberculosis.
- Authors: Ben Mahmoud L, Ghozzi H, Kamoun A, Hakim A, Hachicha H, Hammami S, Sahnoun Z, Zalila N, Makni H, Zeghal K
- Issue date: 2012 Oct
- Polymorphisms of NAT2, CYP2E1, GST, and HLA related to drug-induced liver injury in indonesian tuberculosis patients.
- Authors: Perwitasari DA, Darmawan E, Mulyani UA, Vlies PV, Alffenaar JC, Atthobar J, Wilffert B
- Issue date: 2018 Oct-Dec
- N-acetyltransferase 2 (NAT2) genotype as a risk factor for development of drug-induced liver injury relating to antituberculosis drug treatment in a mixed-ethnicity patient group.
- Authors: Ng CS, Hasnat A, Al Maruf A, Ahmed MU, Pirmohamed M, Day CP, Aithal GP, Daly AK
- Issue date: 2014 Sep
- NAT2 genotype guided regimen reduces isoniazid-induced liver injury and early treatment failure in the 6-month four-drug standard treatment of tuberculosis: a randomized controlled trial for pharmacogenetics-based therapy.
- Authors: Azuma J, Ohno M, Kubota R, Yokota S, Nagai T, Tsuyuguchi K, Okuda Y, Takashima T, Kamimura S, Fujio Y, Kawase I, Pharmacogenetics-based tuberculosis therapy research group.
- Issue date: 2013 May
- Association of N-acetyltransferase 2 and cytochrome P450 2E1 gene polymorphisms with antituberculosis drug-induced hepatotoxicity in Western India.
- Authors: Gupta VH, Amarapurkar DN, Singh M, Sasi P, Joshi JM, Baijal R, Ramegowda PH, Amarapurkar AD, Joshi K, Wangikar PP
- Issue date: 2013 Aug